Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 136, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 7, 2008, 6:59 PM EDT for Erie County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 6:59 PM EDT (22:59 UTC)
- Expired
- Aug 7, 2008, 8:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Erie County, NY
The radar
The Buffalo radar (KBUF), 17 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 072259
SVRBUF
NYC029-080000-
/O.NEW.KBUF.SV.W.0136.080807T2259Z-080808T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
659 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN WESTERN NEW YORK
* UNTIL 800 PM EDT
* AT 653 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR SLOAN...OR NEAR KENMORE...AND MOVING SOUTHEAST AT
23 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHEEKTOWAGA BY 705 PM EDT...
WEST SENECA BY 710 PM EDT...
ELMA BY 720 PM EDT...
ELMA CENTER BY 725 PM EDT...
EAST AURORA BY 735 PM EDT...
WALES CENTER BY 740 PM EDT...
LAT...LON 4272 7901 4275 7892 4279 7887 4285 7887
4291 7892 4293 7892 4305 7881 4294 7847
4279 7848 4279 7847 4257 7846 4252 7868
TIME...MOT...LOC 2258Z 310DEG 20KT 4292 7879
$$
SAGE3 follow-up statements
000
WWUS51 KBUF 072317
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
717 PM EDT THU AUG 7 2008
NYC029-080000-
/O.CON.KBUF.SV.W.0136.000000T0000Z-080808T0000Z/
ERIE NY-
716 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL ERIE COUNTY...
AT 712 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARRIS HILL TO
ATHOL SPRINGS...OR ALONG A LINE EXTENDING FROM WILLIAMSVILLE TO
HAMBURG...MOVING SOUTHEAST AT 23 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ORCHARD PARK BY 725 PM EDT...
ELMA BY 730 PM EDT...
ELMA CENTER BY 735 PM EDT...
ALDEN BY 740 PM EDT...
MARILLA BY 745 PM EDT...
WALES CENTER BY 755 PM EDT...
EAST CONCORD BY 800 PM EDT...
THE PUBLIC REPORTED QUARTER SIZE HAIL IN NORTH TONAWANDA WITH THESE
STORMS AT 646 PM EDT.
LAT...LON 4272 7901 4275 7892 4279 7887 4285 7887
4293 7884 4303 7873 4294 7847 4283 7848
4279 7848 4279 7847 4257 7846 4252 7868
TIME...MOT...LOC 2316Z 310DEG 20KT 4296 7868 4269 7891
$$
SAGE000
WWUS51 KBUF 072344
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
744 PM EDT THU AUG 7 2008
NYC029-080000-
/O.CON.KBUF.SV.W.0136.000000T0000Z-080808T0000Z/
ERIE NY-
743 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR ERIE COUNTY...
AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ALDEN TO BOSTON...OR ALONG A LINE EXTENDING FROM LANCASTER TO 7 MILES
SOUTH OF HAMBURG...MOVING SOUTHEAST AT 23 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MARILLA AND COLDEN BY 750 PM EDT...
WALES CENTER BY 755 PM EDT...
EAST CONCORD AND HOLLAND BY 800 PM EDT...
LAT...LON 4268 7893 4280 7872 4297 7857 4297 7856
4294 7847 4285 7848 4279 7848 4279 7847
4257 7846 4252 7868
TIME...MOT...LOC 2343Z 310DEG 20KT 4288 7854 4261 7877
$$
SAGE000
WWUS51 KBUF 080002
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
802 PM EDT THU AUG 7 2008
NYC029-080012-
/O.EXP.KBUF.SV.W.0136.000000T0000Z-080808T0000Z/
ERIE NY-
802 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY HAS EXPIRED...
AT 802 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4268 7893 4280 7872 4297 7857 4297 7856
4294 7847 4285 7848 4279 7848 4279 7847
4257 7846 4252 7868
TIME...MOT...LOC 2344Z 310DEG 20KT 4288 7853 4261 7876
$$
SAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:59 PM EDT, 3 hours earlier.
Area forecast discussion, Aug 7, 3:59 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 359 PM EDT THU AUG 7 2008 .SYNOPSIS... SURFACE LOW PRESSURE OVER THE SAINT LAWRENCE VALLEY AND WESTERN NEW ENGLAND WILL KEEP UNSETTLED WEATHER OVER THE REGION THROUGH FRIDAY EVENING ALONG WITH BELOW NORMAL TEMPERATURES. EARLY SATURDAY, HIGH PRESSURE OVER THE OHIO VALLEY WILL BRING A TEMPORARY BREAK IN THE UNSETTLED WEATHER TO WESTERN PORTIONS OF THE REGION. A COLD FRONT DROPPING SOUTHEAST FROM THE CENTRAL LAKES WILL BRING MORE UNSETTLED WEATHER SATURDAY NIGHT. A CLOSED UPPER LOW NORTH OF THE SAINT LAWRENCE VALLEY WILL KEEP COOLER THAN NORMAL WEATHER OVER THE AREA FOR THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... AS OF 19Z...NUMEROUS SHOWERS AND THUNDERSTORMS HAD BLOSSOMED ACROSS SOUTHEASTERN ONTARIO PROVINCE AND NORTH CENTRAL NEW YORK...THE AREA THAT HAS RECEIVED THE BEST HEATING AND THEREBY REALIZED THE BEST INSTABILITY TODAY. FURTHER TO THE SOUTH AND WEST...THE ACTIVITY IS CURRENTLY MUCH MORE WIDELY SCATTERED...LIKELY DUE TO THE EFFECTS OF A LARGE PATCH OF MID CLOUDS THAT MANAGED TO PERSIST THROUGH ABOUT 17Z. THIS AREA OF CLOUDS HAS SINCE DISSIPATED...ALLOWING FOR HEATING TO RESUME...AND TEMPERATURES TO QUICKLY REBOUND TO THE LOWER TO MID 70S ACROSS MUCH OF WESTERN NY STATE THE PAST COUPLE OF HOURS...RIGHT NEAR THE CONVECTIVE TEMP OF 74F. WITH CONTINUED GOOD HEATING THE NEXT COUPLE OF HOURS...EXPECT THAT WE WILL SEE AT LEAST SOME SCATTERED CONVECTIVE ACTIVITY REDEVELOP ACROSS THE WESTERN TWO THIRDS OF THE AREA BY 5 OR 6 PM...MUCH LIKE WHAT WAS OBSERVED FURTHER TO THE NORTHEAST DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. THIS WILL WARRANT A CONTINUATION OF AT LEAST SCATTERED SHOWERS/STORMS AND HIGH CHANCE POPS INTO THE EARLY EVENING HOURS FROM THE NIAGARA FRONTIER AND WESTERN SOUTHERN TIER EASTWARD ACROSS THE FINGER LAKES. MEANWHILE FURTHER TO THE NORTH AND EAST...WILL MAINTAIN CURRENT LIKELY POPS AND NUMEROUS SHRA/TSRA INTO THIS EVENING TO ACCOUNT FOR THE MORE CONCENTRATED NATURE OF THE ACTIVITY IN THAT PARTICULAR REGION. THE CONVECTION IS THEN EXPECTED TO SUBSIDE A BIT LATER ON THIS EVENING WITH THE LOSS OF DAYTIME HEATING...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT JUST ABOUT ANYWHERE AS THE CORE OF THE UPPER TROUGH AND THE COLDEST AIR AT 500 MB (AVERAGING ABOUT -16/-17C) WORKS ACROSS THE FORECAST AREA. 850 MB TEMPERATURES WILL ALSO BECOME COLD ENOUGH FOR SOME LAKE ENHANCEMENT SOUTHEAST OF LAKE ERIE LATER TONIGHT...ONCE THE LOW LEVEL FLOW BECOMES A BIT BETTER ALIGNED FROM THE NORTHWEST. WILL THUS CONTINUE TO INDICATE LIKELY POPS FOR THIS AREA...WITH SCATTERED/CHANCE VALUES ELSEWHERE. ON FRIDAY...EXPECT A NEAR-REPEAT PERFORMANCE OF TODAY AS WE WILL REMAIN UNDER THE INFLUENCE OF THE CORE OF THE UPPER TROUGH...WITH 500 MB TEMPS LINGERING IN THE -16 TO -17C RANGE...WHICH WILL ACTUALLY BE A NOTCH OR TOO COLDER THAN WHAT WEVE EXPERIENCED THIS AFTERNOON. 850 MB TEMPS WILL ALSO BE COOLER...AROUND +9C...BUT THESE WILL STILL BE WARM ENOUGH TO ALLOW SURFACE TEMPS TO REACH THE UPPER 60S/NEAR 70 RANGE...AND SBCAPES TO CLIMB BACK TO THE 500-600 J/KG RANGE FOR THE AFTERNOON. THIS SHOULD BE PLENTY ENOUGH INSTABILITY TO ALLOW FOR THE REDEVELOPMENT OF NUMEROUS CONVECTIVE CELLS FOR THE AFTERNOON HOURS...THEREBY JUSTIFYING THE CONTINUATION OF LIKELY POPS FOR THIS TIME FRAME. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... FRIDAY NIGHT, SFC LOW OVER NEW ENGLAND WITH CYCLONIC OVER THE REGION IN THE EVNING. WILL KEEP CHC POPS IN THE WEST BUT LKLY POPS EAST OF LAKE ONTARIO THEN SOME RIDGING WORKING FROM THE WEST SHLD TAPER PRECIP OFF TO SLGT CHC RANGE WEST, BUT WILL KEEP CHC POPS OVERNGT EAST-SE OF LAKE ONTARIO AS NW FLOW OF COLDER AIR BRINGS THREAT OF LAKE ENHANCED PRECIP. LOWS SHLD RANGE FROM LOW TO MID 50S WITH UPPER 40S INTERIOR OF SOUTHERN TIER SATURDAY, SFC RIDGE OVER THE OHIO VALLEY WHILE UPPER LOW DROPS SE FROM ONTARIO PROVINCE TO NORTH OF GEORGIAN BAY BY EVENING. COULD BE SOME LINGERING LK EFFECT PRECIP IN THE MORNING EAST AND SE OF LAKE ONTARIO. EXPECT PTLY SUNNY SKIES ELSEWHERE WITH A LOW CHC SHWR/TSTM DURG THE AFTERNOON AS COLD FRNT APPROACHES FROM THE CENTRAL LAKES. HIGHS SATURDAY WILL CONTINUE BELOW NORMAL FRM ARND 70 TO 75. SATURDAY NIGHT, WILL GO WITH LKLY POPS AS COLD FRNT DROPS SE ACROSS LOWER LAKES. ON SUNDAY, WILL CONTINUE CHC SHWRS/TSTMS WITH COLD CLOSED OFF UPPER LOW NORTH OF THE ST LAW VALLEY. HIGHS SUNDAY ONLY IN THE LOWER 70S AT BEST. FOR SUNDAY NIGHT WILL GO WITH CHC POPS FROM THE FINGER LKS EASTWARD WITH MSTLY CLDY SKIES FURTHER TO THE WEST. LOWS SUNDAY NIGHT GENLY IN THE 50S WITH UPPER 40S INTERIOR OF THE SOUTHERN TIER. && .LONG TERM /MONDAY THROUGH THURSDAY/... GENLY GOING WITH HPC THROUGH THIS PERIOD AND FCST CONFIDENCE IS LOW AS THERE IS A HIGH SPREAD AMONG THE MODELS/ENSEMBLES AND RELATIVELY POOR RUN-RUN CONTINUITY. WITH THE LOW OVER SOUTHERN QUEBEC ON MONDAY WILL KEEP CHC SHWR/TSTM EAST OF LAKE ONTARIO WITH PTLY-MSTLY SUNNY SKIES FURTHER TO THE WEST AS DRIER AIR AHEAD OF HIGH PRESSURE OVER THE WESTERN LKS BUILDS SE. HIGHS MONDAY SHLD BE IN THE MID TO UPPER 70S, CLOSE TO NORMAL WITH LOWS MONDAY NIGHT GENLY IN THE 50S BUT ARND 60 NEAR THE LAKES. ON TUESDAY, A FRONTAL BNDRY IS FORECAST TO BE NORTH OF LAKE ONTARIO WITH THE PERSISTENT LOW OVER SOUTHERN QUEBEC AND HIGH PRESSURE OVER THE UPPER OHIO VALLEY. WILL KEEP MORE CLOUDS ACROSS NORTH COUNTRY WITH SUN/CLOUD MIX ELSEWHERE BUT NOTHING HIGHER THAN SLGT CHC POPS IN GRIDS. HIGHS AGAIN IN MID 70S. WILL MENTION LOW CHC SHWR NORTH COUNTRY NEAR THE ST LAW TUESDAY NIGHT, CLOSER TO LOW OVER QUEBEC. ON WED THE PERSISTENT LOW OVER QUEBEC IS PROGGED TO MOVE A BIT FURTHER EAST TO THE GULF OF ST LAWRENCE AND HIGH PRESSURE NORTH OF LK SUPERIOR BUILDS SOUTH INTO THE LAKES. HPC DISCARDING GFS WHICH TAKES SFC LOW NORTH OF OHIO VALLEY TO PA SO AT THIS POINT WILL KEEP FCST DRY BUT AS HPC DISCUSSION SAYS, CONFIDENCE IN EXTENDED PTN OF THE FCST IS LOW AND THEY ARE GOING MORE TWD CAN GEM MODEL. THURSDAY, HIGH PRESSURE WILL BUILD SOUTH ACROSS THE LAKES AND BRING PTLY-MSTLY SUNNY SKIES WITH HIGHS IN THE MID TO UPPER 70S. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THE COMBINATION OF DAYTIME HEATING AND COOLING TEMPERATURES ALOFT WILL GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. WITH FREEZING LEVELS EXPECTED TO HOVER AROUND 10K FEET...SOME OF THE THUNDERSTORMS ARE ALSO LIKELY TO BE ACCOMPANIED BY HAIL. OVERALL...CONDITIONS SHOULD BE MAINLY VFR... WITH VSBYS/CIGS OCCASIONALLY LOWERING TO MVFR IN ANY STRONGER SHOWERS/THUNDERSTORMS. WHILE THE CONVECTION SHOULD TEND TO DIMINISH SOMEWHAT IN AREAL COVERAGE AND INTENSITY WITH THE LOSS OF HEATING THIS EVENING...THE DEEPENING UPPER LEVEL TROUGH AND COLDER TEMPERATURES ALOFT WILL KEEP AT LEAST SCATTERED ACTIVITY GOING THROUGH THE NIGHT. AS THE COLD AIR DEEPENS...THE PCPN WILL ALSO TEND TO BECOME ENHANCED SOUTHEAST OF LAKE ERIE LATER TONIGHT...IMPACTING THE KDKK-KJHW-KERI CORRIDOR. AS THE NIGHT PROGRESSES AND LOW LEVEL MOISTURE INCREASES...CIGS/VSBYS WILL TEND TO DETERIORATE FROM VFR TO MVFR LEVELS...WITH LOCALIZED IFR CONDITIONS POSSIBLE ACROSS PORTIONS OF THE SOUTHERN TIER. AS WE GET INTO FRIDAY...VSBYS SHOULD GRADUALLY IMPROVE BACK TO VFR DURING THE MORNING WITH DIURNAL HEATING...THOUGH THE LOWER CEILINGS WILL LIKELY HANG TOUGHER...AND SHOULD PERSIST THROUGH AT LEAST THE MORNING HOURS. AS THE DAY PROGRESSES AND DIURNAL INSTABILITY REDEVELOPS...SCATTERED CONVECTION WILL ONCE AGAIN HAVE THE TENDENCY TO DEVELOP AND INCREASE IN COVERAGE...WITH THE MOST WIDESPREAD PCPN EXPECTED TO AGAIN BE DURING THE AFTERNOON HOURS. OUTLOOK... FRIDAY NIGHT AND SATURDAY...MVFR IN SCATTERED SHRA/TSRA. SUNDAY THROUGH TUESDAY...GENERALLY VFR. && .MARINE... NO MARINE FLAGS ARE CURRENTLY EXPECTED THROUGH MOST OF FRIDAY. WAVES AT THE EAST END OF LAKE ONTARIO SHOULD BE JUST BELOW SMALL CRAFT RANGE LATE THIS AFTERNOON...BEFORE SUBSIDING A BIT THIS EVENING. THEN AS A COLD NORTHWESTERLY FLOW DEVELOPS ACROSS THE LOWER LAKES ON FRIDAY...WAVES ARE EXPECTED CLIMB BACK TO JUST BELOW SMALL CRAFT ADVISORY LEVELS ALONG THE SOUTHEASTERN SHORES OF BOTH LAKES. THERE WILL ALSO BE A CONTINUED THREAT OF WATERSPOUTS ACROSS BOTH LAKES ERIE AND ONTARIO...AS AN UNSEASONABLY DEEP UPPER LEVEL STORM SYSTEM WILL CONTINUE TO CIRCULATE VERY COOL AIR ACROSS THE WARM LAKE WATERS. CONVECTIVE CLOUD DEPTHS OF 20 TO 25K FT COUPLED WITH LAKE DELTA T VALUES OF 13 TO 16C WILL RESULT IN A CONTINUED GOOD CHANCE OF WATERSPOUTS THROUGH FRIDAY...WITH THE POTENTIAL PERSISTING INTO SATURDAY. FRIDAY NIGHT SMALL CRAFT CONDITIONS ARE EXPECTED TO LIKELY DEVELOP ON LAKE ONTARIO WITH WAVES RUNNING 2-4 FT ON LK ERIE. THE CONDITIONS SHLD SUBSIDE OVERNIGHT ON LK ERIE BUT SMALL CRAFT ADVSRY CONDITIONS WILL PERSIST INTO EARLY SATURDAY AT THE EAST END OF THE LAKE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJP NEAR TERM...JJR SHORT TERM...JJP LONG TERM...JJP AVIATION...JJR MARINE...JJP/JJR
Hazardous weather outlook, Aug 7, 5:14 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 514 AM EDT THU AUG 7 2008 NYZ001>008-010>014-019>021-085-080915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 514 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-080915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 514 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 7, 2:53 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 253 PM EDT THU AUG 7 2008 NYZ007-072000- JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 253 PM EDT THU AUG 7 2008 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS MOVING ACROSS THE NORTHEAST PORTION OF THE COUNTY... AT 245 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF STRONG THUNDERSTORMS STRETCHING FROM DEPAUVILLE AND LA FARGEVILLE, SOUTHEAST TO FORT DRUM AND DEFERIET. THIS ACTIVITY WAS MOVING SOUTHEAST AND SHOULD BE NEAR CARTHAGE AROUND 3 PM. TORRENTIAL DOWNPOURS, GUSTY WIND, FREQUENT LIGHT AND HAIL ARE ALL POSSIBLE WITH THIS ACTIVITY. RAINFALL ESTIMATES OF 1 TO 2 INCHES PER HOUR HAVE BEEN NOTED ON RADAR. WITH THIS IN MIND, BE ON THE ALERT FOR PONDING ON ROADS AND AREAS OF POOR DRAINAGE FLOODING.
Special weather statement, Aug 7, 3:07 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 307 PM EDT THU AUG 7 2008 NYZ008-072015- LEWIS- INCLUDING THE CITY OF...LOWVILLE 307 PM EDT THU AUG 7 2008 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS FOR PORTIONS OF THE REGION... AT 3 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, GUSTY WIND, AND POSSIBLE HAIL, LOCATED NEAR COPENHAGEN AND MARTINSBURG. THIS ACTIVITY WAS MOVING SOUTHEAST AND SHOULD BE NEAR CASTORLAND AROUND 320 PM, CROGHAN, HIGHMARKET, INDIAN RIVER, LYONS FALLS, AND TURIN AROUND 330 PM, AND LOWVILLE AROUND 335 PM. RADAR ESTIMATES OF RAINFALL RATES OF OVER 1 INCH PER HOUR HAVE BEEN NOTED. WITH THIS IN MIND, BE ON THE ALERT FOR PONDING ON ROADS, AND POSSIBLY SOME POOR DRAINAGE FLOODING.
Special weather statement, Aug 7, 5:34 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 534 PM EDT THU AUG 7 2008 NYZ006-072245- OSWEGO- INCLUDING THE CITY OF...OSWEGO 534 PM EDT THU AUG 7 2008 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS FOR THE SOUTHERN PORTION OF THE COUNTY... AT 530 PM, A LINE OF STRONG THUNDERSTORMS STRETCHED FROM FULTON, TO CENTRAL SQUARE, TO CONSTANTIA. THIS LINE WAS MOVING SOUTHEAST WILL CONTINUE MOVING OVER THE SOUTHERN SECTIONS OF THE COUNTY THROUGH 630 PM. SOME OF THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, AND HAIL. BE ON THE ALERT FOR PONDING ON ROADS, AND POSSIBLE POOR DRAINAGE FLOODING.
Special weather statement, Aug 7, 6:16 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 616 PM EDT THU AUG 7 2008 NYZ010-072330- NORTHERN ERIE- INCLUDING THE CITY OF...BUFFALO 616 PM EDT THU AUG 7 2008 ...THUNDERSTORMS DEVELOPING OVER THE AREA... AT 615 PM EDT...THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER TONAWANDA AND AMHERST. THIS WAS ALONG THE EASTERN EXTENSION OF A LARGE AREA OF STRONG THUNDERSTORMS WHICH STRETCHED ACROSS THE NIAGARA PENINSULA. THESE STORMS WILL SLOWLY DROP SOUTH ACROSS THE BUFFALO METRO AREA THROUGH 7 PM WITH DOWNPOURS...FREQUENT LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL. SFM
Local storm report, Aug 7, 6:21 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
621 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 1 SW NORTH OSCEOLA 43.56N 75.72W
08/07/2008 E0.75 INCH LEWIS NY TRAINED SPOTTER
&&
SAGESpecial weather statement, Aug 7, 6:54 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 654 PM EDT THU AUG 7 2008 NYZ010-085-080000- NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE 654 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS TO CONTINUE TO CROSS THE BUFFALO METRO AREA... AT 650 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM TONAWANDA TO DOWNTOWN BUFFALO AND ON INTO EASTERN LAKE ERIE. THIS LINE WILL CONTINUE TO MOVE SOUTHEAST AT 25 MPH AND REACH A CLARENCE TO BUFFALO AIRPORT TO SOUTH BUFFALO LINE BY 715 PM AND ALDEN TO ORCHARD PARK BY 735 PM EDT. LOOK FOR BRIEF TORRENTIAL DOWNPOURS...SMALL HAIL...AND GUSTY WINDS AS THE STORM PASSES. IT SHOULD LAST 15 TO 25 MINUTES AT ANY ONE LOCATION. SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:55 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Aug 7, 11:56 AM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 64 min |
| Aug 7, 12:43 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 62 min |
| Aug 7, 12:47 PM EDT | Special Marine Warning | BUF | 58 min | |
| Aug 7, 1:28 PM EDT | Areal Flood Advisory | BUF | Oswego | 3 hr |
| Aug 7, 3:45 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 60 min |
| Aug 7, 4:28 PM EDT | Areal Flood Advisory | BUF | Oswego | 3 hr |
| Aug 7, 6:48 PM EDT | Special Marine Warning | BUF | 57 min | |
| Aug 7, 7:54 PM EDT | Special Marine Warning | BUF | 38 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.